MAUDE Adverse Event Report: THE FLEX COMPANY FLEX; REUSABLE MENSTRUAL CUP

THE FLEX COMPANY FLEX; REUSABLE MENSTRUAL CUP
Model Number 10045
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Itching Sensation (1943); Pain (1994); Urticaria (2278)
Date of Event 11/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer contacted the company's customer experience team via email to report that they believe they have an allergy to silicone after using the device for the first time.The customer reported having extensive known allergies/sensitivities, including benadryl, concerta, luvox, mucinex dm, prednisone, ritalin, tegretol, tosymra, triamcinolone, mometasone, blue star anti-itch ointment, micellar water, most deodorants, most lubricants, costume makeup, adhesives, latex, nickel, heat, dawn dish detergent, tide laundry detergent, cantaloupe, mango, shellfish, and goat's milk.As a result of the customer's multiple allergies, they take a regular dose of 360mg of allegra twice a day.After using the device over the course of two days the customer reported experiencing pain, itching, and hives on their vagina, vulva, and inner thighs within a few hours after inserting the device.The customer further reported that their symptoms resolved a few hours after removing the device, and that they did not seek medical evaluation or treatment.The customer stated that they had "experienced allergic reactions to medications in that area previously and knew how to handle it" and that their symptoms were alleviated by taking their regular allergy medications.The company advised the customer to discontinue their use of the device and follow up with their primary care provider or allergist to discuss the event.The submission of this report is not an admission by the company that the product in question caused or contributed to this event.

Brand Name
FLEX
Common Device Name
REUSABLE MENSTRUAL CUP
Manufacturer (Section D)
THE FLEX COMPANY
318 lincoln blvd.
#204
venice CA 90291
Manufacturer (Section G)
SOUTHMEDIC INC.
50 alliance blvd.
barrie, on L4M 5 K3
CA   L4M 5K3
Manufacturer Contact
jacqueline piscitello
318 lincoln blvd.
#204
venice, CA 90291
4242092711
MDR Report Key18636106
Report Number3012971814-2024-00004
Device Sequence Number20828591
Product Code HHE
UDI-Device Identifier00851906007262
UDI-Public00851906007262
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number10045
Device Lot NumberUNAVAILABLE
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2023
Initial Report FDA Received Date02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age24 YR
Patient SexUnknown